Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 213, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2001, 11:13 PM CDT for Jasper County, Smith County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 4, 2001, 11:13 PM CDT (04:13 UTC)
- Expired
- Apr 5, 2001, 12:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jasper County, MS, Smith County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1845 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 050415 SVRJAN MSC061-129-050515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1113 PM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN CENTRAL MISSISSIPPI JASPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 1215 AM CDT * AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTH OF BAY SPRINGS TO 7 MILES NORTH OF RALEIGH...OR FROM 8 MILES SOUTHEAST OF NEWTON TO 16 MILES SOUTH OF FOREST...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL... BE NEAR TAYLORSVILLE AT 1125 PM CDT BE NEAR BAY SPRINGS AT 1145 PM CDT HAIL TO THE SIZE OF DIMES...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS LINE OF STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER NOW LAT...LON 3222 8966 3181 8953 3185 8896 3223 8898
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:30 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 4, 10:30 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1030 PM CDT WED APR 4 2001 BACK-BUILDING MESOSCALE COVECTIVE SYSTEM IS SLOWLY WANING WITH LOSS OF DAYTIME HEATING...BUT CONTINUES NONETHELESS TO BRING SHOWERS AND THUNDERSTORMS TO MUCH OF CENTRAL AND EAST CENTRAL MS. KJAN/KGWX RADAR ESTIMATES NEAR 10 INCH RAINFALL AMOUNTS...AND GAGE REPORTS ARE COMING IN OF UP TO 10 INCHES OF RAIN SINCE THIS AFTERNOON...OVER PORTIONS OF THE UPPER PEARL RIVER BASIN. HAVE UPDATED ZONES TO REFLECT DECREASING RADAR REFLECTIVITY TRENDS AND DIMINISHED SEVERE TSTM THREAT. HOWEVER...SATELLITE IMAGERY LOOP TRENDS INDICATE MCS CONTINUES TO REBUILD SOUTHWARD INTO HIGHER THETAE AIR...SO WILL KEEP HIGH CHANCE/LIKELY POPS GOING FOR MUCH OF CNTRL/SERN MS ZONES. ADDITIONAL RAINFALL TONIGHT IS NOT EXPECTED TO BE HEAVY OVER FLOODED AREAS PREVIOUSLY MENTIONED. NEW ETA INDICATES POTENTIAL FOR REDEVELOPMENT THURSDAY...BUT MID LEVEL RIDGING SHOULD INDUCE STRONGER CAP. .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Local storm report, Apr 4, 7:24 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0520 PM DURANT MS 1.00 INCH HAIL
04/04/01 HOLMES REPORTED BY SPOTTERS IN
DURANT.
0530 PM EDINBURG MS FLOOD
04/04/01 LEAKE SEVERAL ROADS WASHED
OUT IN THE NORTHEAST
PART OF THE COUNTY REPORTED BY
EMERGENCY MANAGEMENT.
0700 PM MS FLOOD
04/04/01 NESHOBA FLOODING IN THE CITY OF
PHILADELPHIA AND
THROUGHOUT THE COUNTY
REPORTED BY EMERGENCY
MANAGEMENT.
0700 PM MS FLOOD
04/04/01 ATTALA HWY 12 CLOSED DUE TO
TORRENTIAL RAINFALL
AND FLOODING REPORTED
BY EMERGENCY MANAGEMENT.
0700 PM MS FLOOD
04/04/01 NESHOBA EMERGENCY MANAGEMENT
INDICATES 22 ROADS
CLOSED DUE TO FLOODING
REPORTED BY MEMA.
0700 PM EDINBURG MS FLOOD
04/04/01 LEAKE MOBILE HOME FLOODED
REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, Apr 4, 7:35 PM CDT, 3 hours 38 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 735 PM CDT WED APR 04 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF A BELZONI TO DEKALB LINE...AND NORTHEAST OF A JACKSON TO RALEIGH TO LAUREL LINE. NON-SEVERE THUNDERSTORMS ARE POSSIBLE NORTHEAST OF A RAYVILLE LOUISIANA...TO BROOKHAVEN MISSISSIPPI LINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING COLD FRONT WILL COMBINE TO ENHANCE THUNDERSTORM DEVELOPMENT...PARTICULARLY OVER EASTERN MISSISSIPPI. ...FLOODING... FLOODING RAINS WILL CONTINUE OVER PORTIONS OF CENTRAL AND EAST CENTRAL MISSISSIPPI THROUGH THE EARLY EVENING HOURS...ESPECIALLY IN THE AREA FROM LEXINGTON AND CANTON...EASTWARD TO DEKALB AND MERIDIAN. LOCALIZED HEAVY RAIN AND PONDING OF WATER IS POSSIBLE TO THE EAST OF A BELZONI TO JACKSON LINE. ADDITIONAL RAINFALL OF ONE TO TWO INCHES WILL BE POSSIBLE BEFORE THUNDERSTORMS AND HEAVY RAIN DIMINISH LATER THIS EVENING. MAJOR FLOODING HAS BEEN REPORTED IN THE KOSCIUSKO TO PHILADELPHIA AREA WITH UP TO NINE INCHES OF RAINFALL REPORTED. PERSONS SHOULD BE ALERT FOR RAPIDLY RISING WATER AND SEEK HIGHER GROUND IF THREATENED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Apr 4, 8:21 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0722 PM DECATUR MS 1.75 INCH HAIL
04/05/01 NEWTON REPORTED BY CD OFFICE
0810 PM KOSCIUSKO MS FLOOD
04/05/01 ATTALA NUMEROUS HOMES
( FLOODED...REPORTED BY
CD OFFICEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:34 PM CDT | Flash Flood Warning | JAN | Leake | 116 min |
| Apr 4, 8:21 PM CDT | Flash Flood Warning | JAN | Holmes | 4 hr |
| Apr 4, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 39 min |
| Apr 4, 9:20 PM CDT | Flash Flood Warning | JAN | Attala, Leake, Neshoba, Newton, Scott | 3 hr |
| Apr 4, 9:26 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 49 min |
| Apr 4, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 16 min |
| Apr 4, 10:00 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 60 min |
| Apr 4, 10:16 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.